Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Burning sensation in chest, radiates to back, shoulder blade. Taking antacids. History of heartburn. Heart conditions?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
For a few weeks now I get sudden burning in the middle to right side of the chest and it radiates to the back and shoulder blade. Antacids help sort of. Is this possibly heart related? I've had heartburn very rarely, but nothing as strong as this.
Posted Sat, 5 May 2012 in Lung and Chest disorders
Answered by Dr. Hema Yadav 29 minutes later

Thanks for posting your query.

Any chest pain radiating to the shoulder blade should be evaluated thoroughly to rule out heart problems like myocardial ischemia.

There are other possibilities too like, a gall bladder stone or pathology of pancreas. Heartburn can be a possibility if you have history of acid reflux and yes antacids may offer relief in such case. But that cannot rule out a cardiac pain.
But I would advise you consult your physician and get a basic evaluation at least like
1. Blood pressure.
2. Electrocardiogram.
3. Some blood tests like blood sugar, blood counts, lipid profile, and liver profile.
4. Treadmill stress test (if needed as indicated by above tests.
5. Ultrasound abdomen.

These tests will confirm the diagnosis out of the above mentioned possibilities and clear your doubts. There is no benefit of wait and watch policy as it would only add to your stress.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor